# SDR CA081118006

- Difficulty date: November 14, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Tube
- Part number: 82253
- Condition: Broken
- Location: Nlg
- Component: Drag Strut, Messier, 8200103
- Stage of operation: LD
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON SELECTING LANDING GEAR DOWN-PILOT REPORTED A LOUD CRACKING NOISE FROM THE NLG AREA. COULD NOT CONFIRM THAT THE GEAR WAS DOWN AND LOCKED USING NORMAL OR ALTERNATE VERIFICATIONS. AN EMERGENCY LANDING WAS MADE SUCCESSFULLY AFTER A FLYBY INSP SHOWED THAT THE NLG WAS EXTENDED.  ACFT MADE A SUCCESSFUL LANDING AND WAS SECURED ON NOSE JACK INSPECTED . INSP REVEALED THAT THE PIVOT TUBE HAD CRACKED AND THAT THE DOWN LOCK HAD NOT GONE FULLY OVERCENTER. PART REPLACED AND ACFT WAS REMOVED OFF THE RUNWAY. AN PHYSICAL INSP OF THE PIVOT TUBE REVEALED THAT THIS WAS A PRE-MOD PIVOT TUBE AND NOT IAW AD CF-95-15. MFG`S ARE INVESTIGATING THE EVENT.
